Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 166, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 25, 1995, 4:46 PM CDT for Butler County, Kansas. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- Jul 25, 1995, 4:46 PM CDT (21:46 UTC)
- Expired
- Jul 25, 1995, 5:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Butler County, KS
The radar
The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 252149 RRA SVRICT KSC015-252245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 446 PM CDT TUE JUL 25 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 545 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...BUTLER COUNTY AT 443 PM...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR WHITEWATER...OR 21 MILES NORTHWEST OF ELDORADO. THE STORM WAS MOVING SOUTHEAST 25 MPH AND WILL REACH POTWIN BY 500 PM AND ELDORADO AND ELDORADO STATE PARK BY 530 PM. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. KIRKWOOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:11 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 25, 3:11 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 310 PM CDT TUE JUL 25 1995 NO SIGNIF CHANGES... 18Z SFC MAP INDCTS TROF/WK DRYLINE OVR WRN KS. VRY HI DWPTS OVR ERN 1/2 KS W/ ICT DWPT 75 DEG. CDFNT STILL BACK UP OVR NRN NE W/ LO PRES OVR SERN SD. CURRNT 88D DEPICTS SCT RW/TRW OVR N CENT KS GENL MOVG EAST. MEAN FLOW WILL SHOULD MOVE THIS ESE. FOR THIS EVENING AND OVERNITE...UA TROF OVR PLAINS STATES NEXT 24 HRS. GRIDD DATA: 500MB DEPICTS DECENT SHTWV AND COLD POCKET OF -12 OVR ERN KS/WRN MO. 700MB DEPICTS DECENT DRYING OVRNITE ADDING TO DESTABLIZATION. 850MB RH INCR TO 12C+ TONITE W/ SSW FLOW. THEREFORE THINK PCPN WILL START SOMETIME DURING THE EARLY EVENING HRS WITH GOOD POTENTIAL FOR OVRNITE TRW. WITH WBZ AROUND 10K FT AND SLIGHTLY HIER...WOULD EXPECT SVR THREAT TO BE MAINLY WNDS. FOR TEMPS TMRW DECIDED TO GO BASICALLY W/ FWC AS WITH MOISTURE MOVING EAST AND STRONG WAA ALOFT...SHOULD BEGIN ANOTHER TREND TOWARDr DRY AND HOT. RSL 68/100 40 SLN 68/100 40 ICT 72/100 30 HUT 72/100 30 CNU 72/95 42 RENO
In the hours before
Special weather statement, Jul 25, 11:38 AM CDT, 5 hours 8 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-260500- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST KANSAS NATIONAL WEATHER SERVICE WICHITA KANSAS 1137 AM CST TUE JUL 25 1995 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON COWLEY HARVEY MARION RENO SEDGWICK BUTLER ELLSWORTH KINGMAN MC PHERSON RUSSELL SUMNER CHASE HARPER LINCOLN RICE SALINE AND IN SOUTHEAST KANSAS: ALLEN CHEROKEE GREENWOOD NEOSHO BOURBON CRAWFORD LABETTE WILSON CHAUTAUQUA ELK MONTGOMERY WOODSON SYNOPSIS: A MOIST AND UNSTABLE AIRMASS IS PRESENT OVER THE EASTERN 2/3RDS OF THE STATE WITH AN UPPER AIR DISTURBANCE OFF TO THE NORTHWEST OF KANSAS AT THIS TIME. AS THIS UPPER AIR SYSTEM MOVES INTO THE REGION LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS...THUNDERSTORMS WILL DEVELOP IN PORTIONS OF CENTRAL KANSAS AND MOVE INTO EASTERN KANSAS LATER THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL PRIMARILY PRODUCE LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE REQUIRED LATE IN THE DAY OR THIS EVENING. REESE
Special weather statement, Jul 25, 12:37 PM CDT, 4 hours 9 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-260500- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST KANSAS NATIONAL WEATHER SERVICE WICHITA KANSAS 1137 AM CST TUE JUL 25 1995 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON COWLEY HARVEY MARION RENO SEDGWICK BUTLER ELLSWORTH KINGMAN MC PHERSON RUSSELL SUMNER CHASE HARPER LINCOLN RICE SALINE AND IN SOUTHEAST KANSAS: ALLEN CHEROKEE GREENWOOD NEOSHO BOURBON CRAWFORD LABETTE WILSON CHAUTAUQUA ELK MONTGOMERY WOODSON SYNOPSIS: A MOIST AND UNSTABLE AIRMASS IS PRESENT OVER THE EASTERN 2/3RDS OF THE STATE WITH AN UPPER AIR DISTURBANCE OFF TO THE NORTHWEST OF KANSAS AT THIS TIME. AS THIS UPPER AIR SYSTEM MOVES INTO THE REGION LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS...THUNDERSTORMS WILL DEVELOP IN PORTIONS OF CENTRAL KANSAS AND MOVE INTO EASTERN KANSAS LATER THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THESE STORMS WILL PRIMARILY PRODUCE LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE REQUIRED LATE IN THE DAY OR THIS EVENING. REESE
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:56 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 64 min |
| Jul 25, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 63 min |
| Jul 25, 5:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 56 min |
| Jul 25, 6:01 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 59 min |
| Jul 25, 6:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 60 min |
| Jul 25, 6:49 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 56 min |
| Jul 25, 6:51 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 69 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.